Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 71, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Oct 11, 2018, 7:29 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2018, 7:29 PM EDT (23:29 UTC)
- Expired
- Oct 12, 2018, 8:30 PM EDT
- In force
- 25 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted.
437
WGUS52 KRAH 112329
FFWRAH
NCC057-151-120230-
/O.NEW.KRAH.FF.W.0071.181011T2329Z-181012T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
729 PM EDT THU OCT 11 2018
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Northern Davidson County in central North Carolina...
Northwestern Randolph County in central North Carolina...
* Until 1030 PM EDT
* At 726 PM EDT, emergency management officials reported flooding in
northern Davidson county along Muddy Creek and along the Deep
River in northwest Randolph county.
* Some locations that will experience flooding include...
High Point, Asheboro, Lexington, Randleman, Thomasville, Archdale,
Trinity, Arcadia, Randleman Regional Reservoir Marina and Welcome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Turn
around, don't drown. Flash flooding is extremely dangerous. If you
are experiencing flooding or live in a flood prone area, move to
higher ground. Be especially cautious at night when it is harder to
recognize the dangers of flooding.
&&
LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
3589 8041 3589 8037 3596 8038 3597 8039
3600 8032 3600 8022 3603 8021 3603 8014
3601 8004 3592 8004 3591 7972 3574 7975
3580 8005 3584 8043
$$
107 follow-up statements
581
WGUS52 KRAH 120221
FFWRAH
NCC057-151-120630-
/O.EXT.KRAH.FF.W.0071.000000T0000Z-181012T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1021 PM EDT THU OCT 11 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Northern Davidson County in central North Carolina...
Northwestern Randolph County in central North Carolina...
* Until 230 AM EDT
* At 1011 PM EDT, emergency management officials reported flooding
in northern Davidson county along Abbotts Creek and along the Deep
River in northwest Randolph county.
* Some locations that will experience flooding include...
High Point, Asheboro, Lexington, Randleman, Thomasville, Archdale,
Trinity, Arcadia, Randleman Regional Reservoir Marina and Welcome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Turn
around, don't drown. Flash flooding is extremely dangerous. If you
are experiencing flooding or live in a flood prone area, move to
higher ground. Be especially cautious at night when it is harder to
recognize the dangers of flooding.
&&
LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
3589 8041 3589 8037 3596 8038 3597 8039
3600 8032 3600 8022 3603 8021 3603 8014
3601 8004 3592 8004 3591 7972 3574 7975
3580 8005 3584 8043
$$
77679
WGUS52 KRAH 120622
FFWRAH
NCC057-151-121230-
/O.EXT.KRAH.FF.W.0071.000000T0000Z-181012T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
222 AM EDT FRI OCT 12 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Northern Davidson County in central North Carolina...
Northwestern Randolph County in central North Carolina...
* Until 830 AM EDT Friday
* At 221 AM EDT, emergency management officials reported flooding in
northern Davidson county along Abbotts Creek and along the Deep
River in northwest Randolph county.
* Some locations that will experience flooding include...
High Point, Asheboro, Lexington, Randleman, Thomasville, Archdale,
Trinity, Arcadia, Randleman Regional Reservoir Marina and Welcome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Turn
around, don't drown. Flash flooding is extremely dangerous. If you
are experiencing flooding or live in a flood prone area, move to
higher ground. Be especially cautious at night when it is harder to
recognize the dangers of flooding.
&&
LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
3589 8041 3589 8037 3596 8038 3597 8039
3600 8032 3600 8022 3603 8021 3603 8014
3601 8004 3592 8004 3591 7972 3574 7975
3580 8005 3584 8043
$$
77962
WGUS72 KRAH 121216
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
816 AM EDT FRI OCT 12 2018
NCC151-121224-
/O.CAN.KRAH.FF.W.0071.000000T0000Z-181012T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph NC-
816 AM EDT FRI OCT 12 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN RANDOLPH COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures as debris still is blocking many
roads across Randolph County.
LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
3589 8041 3589 8037 3590 8037 3596 8038
3597 8039 3600 8032 3600 8022 3603 8021
3603 8014 3601 8004 3580 8005 3584 8043
$$
NCC057-121230-
/O.CON.KRAH.FF.W.0071.000000T0000Z-181012T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-
816 AM EDT FRI OCT 12 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR
NORTHERN DAVIDSON COUNTY...
At 814 AM EDT, emergency management officials reported flooding in
northern Davidson county along Abbotts Creek and along the Deep
River in northwest Randolph county.
Some locations that will experience flooding include...
High Point, Lexington, Thomasville, Welcome and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many
roads and intersections in the area will quickly flood. When
encountering flooded roads, turn around, don't drown.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
&&
LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
3589 8041 3589 8037 3590 8037 3596 8038
3597 8039 3600 8032 3600 8022 3603 8021
3603 8014 3601 8004 3580 8005 3584 8043
$$
HAINES609
WGUS52 KRAH 121217
FFWRAH
NCC057-121330-
/O.EXT.KRAH.FF.W.0071.000000T0000Z-181012T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
817 AM EDT FRI OCT 12 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Northern Davidson County in central North Carolina...
* Until 930 AM EDT
* At 816 AM EDT, emergency management officials reported flooding in
northern Davidson county along Abbotts Creek and along the Deep
River in northwest Randolph county.
* Some locations that will experience flooding include...
High Point, Lexington, Thomasville, Welcome and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
&&
LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
3589 8041 3589 8037 3590 8037 3596 8038
3597 8039 3600 8032 3600 8022 3603 8021
3603 8014 3601 8004 3580 8005 3584 8043
$$
HAINES097
WGUS52 KRAH 121317
FFWRAH
NCC057-121830-
/O.EXT.KRAH.FF.W.0071.000000T0000Z-181012T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
917 AM EDT FRI OCT 12 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Northern Davidson County in central North Carolina...
* Until 230 PM EDT
* At 916 AM EDT, emergency management officials and river gauges
reported flooding in northern Davidson county along Abbotts Creek.
* Some locations that will experience flooding include...
High Point, Lexington, Thomasville, Welcome and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive around barricades.
&&
LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
3589 8041 3589 8037 3590 8037 3596 8038
3597 8039 3600 8032 3600 8022 3603 8021
3603 8014 3601 8004 3580 8005 3584 8043
$$
GIH383
WGUS52 KRAH 121816
FFWRAH
NCC057-130030-
/O.EXT.KRAH.FF.W.0071.000000T0000Z-181013T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
216 PM EDT FRI OCT 12 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Northern Davidson County in central North Carolina...
* Until 830 PM EDT Friday
* At 213 PM EDT, emergency management officials and river gauges
reported continued flooding in northern Davidson county along
Abbotts Creek. While no additional rain is expected, water levels
will remain high for several more hours, causing flooding in and
around Abbotts Creek.
* Some locations that will experience flooding include...
High Point, Lexington, Thomasville, Welcome and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive around barricades.
&&
LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
3589 8041 3589 8037 3590 8037 3596 8038
3597 8039 3600 8032 3600 8022 3603 8021
3603 8014 3601 8004 3580 8005 3584 8043
$$
GIH333
WGUS72 KRAH 130029
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
829 PM EDT FRI OCT 12 2018
NCC057-130037-
/O.EXP.KRAH.FF.W.0071.000000T0000Z-181013T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-
829 PM EDT FRI OCT 12 2018
...THE FLASH FLOOD WARNING FOR NORTHERN DAVIDSON COUNTY WILL EXPIRE
AT 830 PM EDT FRIDAY...
Water continues to receded along Abbott's Creek this evening, though
remains above flood stage. Given the Creeks is no longer rising and
threatening any homes or businesses the Flash Flood warning has been
replaced with an areal Flood Warning. Please continue to heed any
remaining road closures.
LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
3589 8041 3589 8037 3590 8037 3596 8038
3597 8039 3600 8032 3600 8022 3603 8021
3603 8014 3601 8004 3580 8005 3584 8043
$$
77What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 4:20 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 11, 4:20 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 420 PM EDT Thu Oct 11 2018 .SYNOPSIS... The circulation of Tropical Storm Michael will move quickly northeast over central NC today, before moving off the Mid Atlantic coast tonight. High pressure will build in from the northwest and north late tonight through Saturday. A warm front will move northward into the region Sunday through Sunday night. && .NEAR TERM /THROUGH TONIGHT/... As of 355 PM Thursday... TS Michael will track NE of the forecast area over the next 6-9 hours, with a slowly waning influence. But until it exits, the band of strong to damaging N winds within convection on the immediate W side of the storm center, just ahead of the incoming cold front, will progress slowly E through central NC. We've seen numerous reports of wind gusts up to 35-45 kts already, and based on the latest trends (including 50-60 kts observed by the WFO Blacksburg radar at 1000-1500 ft AGL) and consistent high res model guidance, this will only get worse as it tracks east. With these intense winds and accompanying second round of rain, will maintain the tropical storm warning into the early evening. The tornado threat continues over our far N and NE sections, based on several favorable factors including 50-150 J/kg of low level CAPE and 500-1000 J/kg of MLCAPE, high EHI (1-3) and VGP (0.2) over E NC along with SCP of 4-6, and 300-350 m2/s2 of 0-1 km SRH. But this favorable zone is quickly shrinking, so this threat will continue a slow drift N/NE into VA over the next few hours. Southwest portions of the flash flood watch have been cancelled early, as drier air is cutting into the S side of the storm. Heavy rain potential persists elsewhere, particularly within the aforementioned rearward convective band, where the potential for an inch per hour remains. However, will likely be able to cancel most or all of the flash flood watch prior to its scheduled expiration time. Expect clearing from WSW to ENE after midnight. Lows 53-61. -GIH && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 420 PM Thursday... Quiet weather behind Michael. A largely flat flow from the WSW across the S CONUS will draw a few high clouds across the state, but the low levels will be dry and stable, allowing us to dry out. Thicknesses will slip to around 15 m below normal, but this will be modified by abundant sunshine, and expect highs in the upper 60s to mid 70s. Mostly clear skies Fri night will give way to orographically enhanced mid clouds overnight within accelerating mid level flow associated with a shortwave trough crossing the OH Valley. With a trend to partly to mostly cloudy skies (more clouds N than S), expect lows in the upper 40s to lower 50s. -GIH && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 305 PM Thursday... A fairly tranquil pattern ahead (especially as compared to the last 24 hours). A shortwave trough crossing the Northeast states late Fri night through Sat morning will push the secondary front south of the area, and with high pressure building in from the N, skies should be mostly clear, although scattered to broken orographically enhanced mid clouds are likely Sat morning, mainly across the N. A weak perturbation tracking ENE just to our W and N, within the mean steering flow across the central and southern CONUS, should bring some high clouds across the area Sun as the surface high shifts off the Mid Atlantic coast, continuing to nose SW into NC. The frontal zone to our south is expected to shift gradually back north as a warm front Sun night through Mon, bringing an increase in clouds and a chance of showers, especially in the NW (closer to the weak DPVA) and far E (greater low level Atlantic inflow around the offshore low level ridge). Sheared energy from the Desert Southwest to the St Lawrence Valley will help push a cold front SSE into the area Mon night, and this front will linger across the Carolinas through mid week, until sufficient troughing over and off the Northeast and Canadian Maritimes helps push the front southward, as surface high pressure builds in from the WNW. After cloudiness, mild temperatures, and rain chances Sun night through Tue night, expect a return to mostly clear skies and dry/cooler weather Wed/Thu. -GIH && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 205 PM Thursday... Mostly IFR conditions (briefly MVFR to VFR at RWI/FAY) continue this afternoon as Tropical Storm Michael moves through the region. Adverse aviation conditions will dominate through the early evening at all sites, with a broad band of heavy rain lifting northward through the area. Rain will trend downward in intensity from south to north at FAY/RDU/RWI through the rest of the afternoon, but heavier rain will linger for a longer time at INT/GSO. Low level wind shear conditions remain possible, although surface winds are expected to be strong enough so as to limit the vertical wind speed differential needed for LLWS. But regardless, winds will be strong and shifting with height into tonight, with the initial easterly or southeasterly direction shifting around to SW/W/NW. A band of particularly strong winds from the N or NNW is expected as the west side of Michael's center passes by, impacting INT/GSO 20z-01z, RDU 22z-03z, and FAY/RWI 23z-04z. Cigs/vsbys will improve to VFR very late this afternoon (INT/GSO) through early evening (RDU/FAY) and late evening (RWI). Breezy/gusty winds from the NW will persist into the night but not nearly as strong as this afternoon. VFR conditions will hold Fri with light winds. Looking beyond 18z Fri, VFR conditions are likely to hold through Tue, although a period of sub-VFR conditions are possible early Sun into Mon with a chance of showers as a warm front lifts through the area. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for NCZ007>011-021>028- 038>043-075>078-086-088-089. Tropical Storm Warning for NCZ007>011-021>028-038>043-073>078- 083>086-088-089. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Hartfield AVIATION...Hartfield
Hazardous weather outlook, Oct 11, 7:25 PM EDT, 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 725 PM EDT Thu Oct 11 2018 NCZ021-022-038-039-073>075-083>086-121030- Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Moore-Anson- Richmond-Scotland-Hoke- 725 PM EDT Thu Oct 11 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. NCZ007>011-023>028-040>043-076>078-121030- Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham- Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Lee-Harnett- Wayne- 725 PM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT FRIDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ088-089-121030- Cumberland-Sampson- 725 PM EDT Thu Oct 11 2018 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Oct 11, 6:39 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Raleigh NC
639 PM EDT THU OCT 11 2018
NCZ010-011-026-027-112315-
Nash NC-Franklin NC-Warren NC-Halifax NC-
639 PM EDT THU OCT 11 2018
...AN AREA OF GUSTY WINDS SURGING SOUTH ALONG THE BACKSIDE OF
TROPICAL STORM MICHAEL WILL AFFECT WARREN... NASH...NORTHWESTERN
HALIFAX AND EASTERN FRANKLIN COUNTIES UNTIL 715 PM EDT...
At 635 PM EDT, Wind gusts consistently in the 35 to 45mph gust range
continue to cause isolated damage across the warned area. This is
expected to continue over the next few hours as Tropical Storm
Michael pushes northeast into Virginia.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Nashville, Warrenton, Halifax, Norlina,
Dortches, Littleton, Bailey and Bunn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3651 7790 3648 7776 3648 7764 3645 7763
3642 7756 3639 7754 3635 7758 3633 7758
3614 7767 3614 7771 3584 7784 3584 7790
3573 7821 3577 7825 3585 7824 3626 7827
3626 7831 3632 7828 3654 7832 3654 7790
TIME...MOT...LOC 2235Z 277DEG 33KT 3631 7808
MORROWLocal storm report, Oct 11, 6:47 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TROPICAL STORM 3 NNE RALEIGH 35.85N 78.64W
10/11/2018 WAKE NC PUBLIC
A DOWNED TREE BROUGHT DOWN POWER LINES ON
EAST MILLBROOK RD AND SEDGEFIELD DR IN NORTH
RALEIGH.
&&
JFDLocal storm report, Oct 11, 6:50 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TROPICAL STORM 1 SE SANFORD 35.47N 79.17W
10/11/2018 LEE NC TRAINED SPOTTER
TREES DOWN ALL THROUGHOUT THE COUNTY.
&&Local storm report, Oct 11, 7:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HEAVY RAIN 5 SE SEDGE GARDEN 36.04N 80.07W
10/11/2018 M5.26 INCH FORSYTH NC PUBLIC
5.26 INCHES OF RAIN MEASURED SINCE MIDNIGHT
8 MILES SOUTH OF KERNERSVILLE OR 5.5 MILES
NORTHWEST OF HIGH POINT.
&&
JFDLocal storm report, Oct 11, 7:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TROPICAL STORM 2 ENE KNIGHTDALE 35.81N 78.45W
10/11/2018 WAKE NC LAW ENFORCEMENT
KNIGHTDALE BLVD SHUT DOWN AT MARKS CREEK RD
DUE TO A LOW-HANGING TREE.
&&
JFDLocal storm report, Oct 11, 7:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TROPICAL STORM LILLINGTON 35.40N 78.82W
10/11/2018 HARNETT NC EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN THROUGHOUT THE
COUNTY, INCLUDING SOME ON POWER LINES.
APPROXIMATELY 1100 PEOPLE REPORTED WITHOUT
POWER.
&&
JFDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 10:31 PM EDT | River Flood Warning | RAH | Anson, Stanly | 30 hr |
| Oct 10, 10:33 PM EDT | River Flood Warning | RAH | Alamance | 60 hr |
| Oct 10, 10:33 PM EDT | River Flood Warning | RAH | Chatham | 63 hr |
| Oct 10, 10:41 PM EDT | River Flood Warning | RAH | Davidson, Davie | 70 hr |
| Oct 11, 9:16 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 21 hr |
| Oct 11, 9:46 AM EDT | Areal Flood Advisory | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 6 hr |
| Oct 11, 11:17 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Cumberland, Durham, Harnett, Lee and 2 more | 6 hr |
| Oct 11, 12:00 PM EDT | River Flood Warning | RAH | Chatham, Lee | 18 hr |
| Oct 11, 12:25 PM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Durham, Lee, Orange, Wake | 9 hr |
| Oct 11, 1:21 PM EDT | Flash Flood Warning | RAH | Granville, Person | 12 hr |
| Oct 11, 1:25 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Moore | 5 hr |
| Oct 11, 2:12 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash, Vance, Warren, Wilson | 6 hr |
| Oct 11, 3:10 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 35 min |
| Oct 11, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 64 min |
| Oct 11, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Person | 59 min |
| Oct 11, 4:43 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Franklin, Granville, Vance, Wake | 92 min |
| Oct 11, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 93 min |
| Oct 11, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne, Wilson | 85 min |
| Oct 11, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 83 min |
| Oct 11, 6:14 PM EDT | Special Weather Statement | RAH | Durham, Franklin, Granville, Vance | 61 min |
| Oct 11, 6:30 PM EDT | Special Weather Statement | RAH | Sampson, Wayne, Wilson | 60 min |
| Oct 11, 6:39 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Warren | 36 min |
| Oct 11, 7:35 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 55 min |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.